Alert archive / California / Wind Advisories in 2006

Wind Advisory 64, NWS Los Angeles, CA

December 18, 2006

NWS Los Angeles, CA issued this wind advisory at Dec 18, 2006, 11:05 AM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2006, 11:05 AM PST (19:05 UTC)
Expired
Dec 18, 2006, 2:00 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 181905
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1105 AM PST MON DEC 18 2006

...STRONG OFFSHORE WINDS SURFACING FOR MIDDAY TODAY...

.MODERATELY STRONG OFFSHORE FLOW OVER THE AREA IS MIXING SOME
STRONGER WINDS DOWN TO THE SURFACE THIS MORNING. STRONG NORTHEAST
TO EAST WINDS WILL CONTINUE INTO THIS AFTERNOON BEFORE PRESSURE AND
THERMAL GRADIENT RELAX. COLDER OVERNIGHT TEMPERATURES MAY DEVELOP
TONIGHT AS WINDS WEAKEN.

CAZ041-044>047-054-182200-
/O.NEW.KLOX.WI.Y.0064.061218T1905Z-061218T2200Z/
LOS ANGELES COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1105 AM PST MON DEC 18 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTY...THE
MOUNTAINS OF LOS ANGELES COUNTY...AND THE LOS ANGELES COASTAL
PLAIN FROM MALIBU TO HOLLYWOOD HILLS. THIS ADVISORY IS IN EFFECT
UNTIL 2 PM PST THIS AFTERNOON.

EAST TO NORTHEAST WINDS HAVE STRENGTHENED TO 25 TO 35 MPH WITH
GUSTS TO 50 MPH THIS MORNING...AND WINDS WILL PERSIST THROUGH THE
MID-AFTERNOON HOURS WHEN THE PRESSURE AND THERMAL GRADIENTS RELAX.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
1 follow-up statement
000 
WWUS76 KLOX 182211
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
211 PM PST MON DEC 18 2006

...COLD OVERNIGHT TEMPERATURES EXPECTED TONIGHT AND TUESDAY NIGHT...

.A COLD AIR MASS REMAINS IN PLACE BEHIND A COLD PACIFIC STORM
SYSTEM. AS WINDS ARE DIMINISHING OVER THE AREA...FROST OR HARD
FREEZE CONDITIONS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE
AREA OVER THE NEXT COUPLE NIGHTS AND MORNINGS.

CAZ044-190415-
/O.EXP.KLOX.WI.Y.0064.000000T0000Z-061218T2200Z/
/O.NEW.KLOX.FR.Y.0006.061219T1000Z-061219T1700Z/
/O.NEW.KLOX.FZ.A.0002.061220T1000Z-061220T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
211 PM PST MON DEC 18 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE VENTURA COUNTY INTERIOR VALLEYS. THIS
ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY. A FREEZE
WATCH HAS ALSO BEEN ISSUED FOR LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 2 PM PST THIS
AFTERNOON.

AS WINDS DIMINISH TONIGHT...COLD TEMPERATURES ARE FORECAST
TONIGHT WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT.
TEMPERATURES ARE EXPECTED TO DROP BELOW 32 DEGREES AFTER 2 AM
TONIGHT AND STAY BELOW FREEZING UNTIL 9 AM TUESDAY MORNING.

A COLD AIRMASS WILL REMAIN OVER THE AREA AND TUESDAY NIGHT AND
WEDNESDAY MORNING COULD POSSIBLY BE THE COLDEST NIGHT THIS WEEK AS
WINDS WILL BE NEAR AND RADIATIONAL INVERSIONS WILL BE THE STRONGEST.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR
AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS
AND OTHER SENSITIVE VEGETATION.

$$

CAZ045-190415-
/O.EXP.KLOX.WI.Y.0064.000000T0000Z-061218T2200Z/
/O.NEW.KLOX.FR.Y.0006.061219T1000Z-061219T1700Z/
VENTURA COUNTY COASTAL VALLEYS-
211 PM PST MON DEC 18 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE VENTURA COUNTY COASTAL VALLEYS. THIS
ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY. 

THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 2 PM PST THIS
AFTERNOON.

AS WINDS DIMINISH TONIGHT...COLD TEMPERATURES ARE FORECAST
TONIGHT WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT.
TEMPERATURES ARE EXPECTED TO DROP BELOW 32 DEGREES AFTER 2 AM
TONIGHT AND STAY BELOW FREEZING UNTIL 9 AM TUESDAY MORNING.

A COLD AIRMASS WILL REMAIN OVER THE AREA AND TUESDAY NIGHT AND
WEDNESDAY MORNING COULD POSSIBLY BE THE COLDEST NIGHT THIS WEEK AS
WINDS WILL BE NEAR AND RADIATIONAL INVERSIONS WILL BE THE STRONGEST.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

CAZ041-046-047-054-182315-
/O.EXP.KLOX.WI.Y.0064.000000T0000Z-061218T2200Z/
LOS ANGELES COUNTY COAST-SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
211 PM PST MON DEC 18 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 2 PM PST THIS
AFTERNOON. LOCAL CANYONS WINDS OF 20 TO 30 MPH COULD POSSIBLY
STILL THIS EVENING...BUT THESE WINDS ARE NOT EXPECT TO BE
WIDESPREAD.

$$

CAZ036-190415-
/O.NEW.KLOX.FZ.W.0006.061219T1000Z-061219T1700Z/
SANTA YNEZ VALLEY-
211 PM PST MON DEC 18 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING FOR THE SANTA YNEZ VALLEY. THIS WARNING IS IN
EFFECT FROM 2 AM TO 9 AM PST TUESDAY.

AS WINDS BECOME NEAR CALM TONIGHT...COLD TEMPERATURES ARE
FORECAST TO OCCUR AGAIN WITH A HARD FREEZE DEVELOPING AFTER
MIDNIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW 32 DEGREES THIS
EVENING...AND DROP BELOW 28 DEGREES AFTER 2 AM TONIGHT AND STAY AT
OR BELOW 28 DEGREES UNTIL 9 AM TUESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

CAZ039-040-190415-
/O.NEW.KLOX.FR.Y.0006.061219T1000Z-061219T1700Z/
/O.NEW.KLOX.FZ.A.0002.061220T1000Z-061220T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
211 PM PST MON DEC 18 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND THE VENTURA
COUNTY COAST. THIS ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM PST
TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

AS WINDS DIMINISH TONIGHT...COLD TEMPERATURES ARE FORECAST
TONIGHT WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT.
TEMPERATURES ARE EXPECTED TO DROP BELOW 32 DEGREES AFTER 2 AM
TONIGHT AND STAY BELOW FREEZING UNTIL 9 AM TUESDAY MORNING.

A COLD AIRMASS WILL REMAIN OVER THE AREA AND TUESDAY NIGHT AND
WEDNESDAY MORNING COULD POSSIBLY BE THE COLDEST NIGHT THIS WEEK AS
WINDS WILL BE NEAR AND RADIATIONAL INVERSIONS WILL BE THE STRONGEST.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR
AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS
AND OTHER SENSITIVE VEGETATION.

$$

CAZ035-190415-
/O.NEW.KLOX.FR.Y.0006.061219T1000Z-061219T1700Z/
SANTA BARBARA COUNTY NORTH COAST-
211 PM PST MON DEC 18 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE SANTA BARBARA COUNTY NORTH COAST. THIS
ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY.

AS WINDS BECOME NEAR CALM TONIGHT...COLD TEMPERATURES ARE
FORECAST TO OCCUR WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT.
TEMPERATURES ARE EXPECTED TO DROP BELOW 32 DEGREES AFTER 2 AM
TONIGHT AND STAY BELOW FREEZING UNTIL 9 AM TUESDAY MORNING.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 18, 9:55 AM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 18, 9:55 AM PST, 1 hour 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 AM PST MON DEC 18 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM (TODAY-WEDNESDAY)...OFFSHORE FLOW TAKING HOLD OF THE
AREA. GRADIENTS ARE TRENDING OFFSHORE THIS MORNING. SANTA ANA WINDS
ARE BEHAVING FOR THE MOST PART THIS MORNING. A FEW NEAR ADVISORY
LEVEL GUSTS ARE OCCURRING...BUT OVERALL EVENT IS VERY MARGINAL DUE
TO THE LACK OF THERMAL ADVECTION. THOUGH WINDS SHOULD BE PEAKING
TOWARDS LATE MORNING...ONLY ONE TO A FEW STATIONS SHOULD HIT THE
CRITERIA BRIEFLY LATER THIS MORNING.

UPDATES WILL BE ISSUED TO LINGER FAIRLY DEEP STRATUS AND FOG STILL
OCCURRING ALONG THE NORTHERN SLOPES OF THE MOUNTAINS INTO THE CUYAMA
VALLEY.

FREEZE/FROST ISSUES WILL BE DEALT WITH LATER. WAITING FOR ALL MODEL
CYCLES TO FINISH BEFORE PICKING THE DIRECTION OF THE FORECAST...BUT
TREND IS FOR FROST ADVISORIES ALONG THE CENTRAL COAST FOR TONIGHT AS
TEMPERATURES WILL DIP TONIGHT AS SKIES CLEAR AND WINDS DIMINISH.
CURRENTLY ON THE FENCE FOR AREAS SOUTH OF POINT CONCEPTION.

WEAK ONSHORE FLOW COULD RETURN TUESDAY INTO WEDNESDAY...BUT AT BEST
PATCHES OF LOW CLOUDS AND FOG COULD RETURN TO THE COASTS ESPECIALLY
THE LOS ANGELES COUNTY BEACHES.

.LONG TERM (THURSDAY-SUNDAY)...GFS AND ECMWF MODEL STILL IN PRETTY
GOOD AGREEMENT OVER A WEAK COLD FRONT ARRIVING LATE WEEK. FOCUS OF
COLD FRONT FOR PRECIPITATION WILL BE ALONG THE CENTRAL COAST WHILE
LITTLE IF ANY PRECIPITATION OCCURRING SOUTH OF POINT CONCEPTION. ONE
THING THAT LOOKS LIKE IT COULD OCCUR IS THE OFFSHORE EVENT FOR
FRIDAY NIGHT INTO SATURDAY MORNING. ON 00Z SATURDAY...GFS INDICATES
A GOOD 8 DEGREE CELSIUS THERMAL GRADIENT OVER THE AREA.

MODEL DIVERGING OVER STORM SYSTEM FOR LATE NEXT WEEKEND OR NEXT
WEEK. EXPECT FORECAST TO TAKE CONSERVATIVE ROUTE FOR NOW.

&&

.AVIATION...
ALL AIRFIELDS WILL BE VFR THROUGH THIS EVENING. OFFSHORE FLOW WILL
DOMINATE WITH GUSTY NE WINDS AND/OR LLWS AT KBUR AND KVNY THROUGH
THIS AFTERNOON...AND POSSIBLY AT KWJF AND KPMD.

KLAX WILL BE VFR THROUGH THIS EVENING. WEAK EASTERLY FLOW UNDER 6 KT
WILL CONTINUE THROUGH THIS MORNING...FLIPPING TO A NWLY SEABREEZE
NEAR 12 KT BY 21Z. THERE IS A CHANCE OF SOME NORTHERLY WINDS NEAR 12
KT REACHING THE AIRFIELD...AS KSMO SHOWING SUCH WINDS NEAR 20 KT
ALREADY...BUT THE THREAT SHOULD BE GONE AFTER 20Z. NO STRATUS
EXPECTED OVERNIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...HALL
AVIATION...KITTELL
Hazardous weather outlook, Dec 18, 6:00 AM PST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON DEC 18 2006

CAZ034>041-044>047-051>054-059-087-088-191400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST MON DEC 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A LARGE SWELL WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS AT THE
BEACHES. HIGH SURF WILL PRODUCE HAZARDOUS CONDITIONS ALONG THE
CENTRAL COAST WHILE A HIGH RIP CURRENT RISK WILL POSE HAZARDS ALONG
THE NEAR SHORE ALONG ALL BEACHES TODAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 7:45 PM PSTCoastal Flood StatementLOX12 hr
Dec 18, 11:18 AM PSTMarine Weather StatementLOX4 hr
Dec 18, 2:11 PM PSTFrost AdvisoryLOX19 hr
Dec 18, 2:11 PM PSTFreeze WatchLOX24 hr
Dec 18, 2:11 PM PSTFreeze WarningLOX19 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.